To the Editor.—
Acquisition of lymphangiomas in adults is a rare occurrence, and may be due to underlying disturbances of lymph flow (lymphangiectasis following surgery or irradiation). We present an unusual case of an extensive acquired lymphangioma following treatment of a genital cancer.
Report of a Case.—
A 75-year-old woman was referred to us for treatment of skin lesions of the vulva and lymphedema of the legs that followed surgical treatment and radiotherapy of cervical cancer 12 years ago. The lesions started 3 years after therapy and progressed slowly. For the last 2 years, the lesions were complicated by oozing, bleeding, lymphorrhea, and recurrent erysipelas every 2 to 3 weeks.Clinically we found pronounced edema of the legs and genital area. Additionally, the labia majora and minora were covered by frog spawn-like pseudovesicles that were partiallyclear and partially hemorrhagic (Fig 1). Histologic examination revealed papillomatous nodules that were
Landthaler M, Hohenleutner U, Braun-Falco O. Acquired Lymphangioma of the Vulva: Palliative Treatment by Means of Laser Vaporization Carbon Dioxide. Arch Dermatol. 1990;126(7):967–968. doi:10.1001/archderm.1990.01670310131027
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: